MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(impact codes): imdrf impact code (b)(4) is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope digital access and delivery catheter was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the spyscope ds would not emit light.The procedure was not completed based upon this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyscope ds was analyzed, and a visual evaluation noted elevator marks were noted on the shaft of the catheter.An image assessment for visualization was performed.Upon plugging the device into the controller, no image was displayed.Articulation of the catheter had no effect in restoring an image.X-ray imaging of the distal tip showed no problems with the redistribution layer (rdl).No camera wire damage was observed in x-ray imaging of the distal end.No camera wire damage was observed in the pebax region of the catheter.X-ray imaging of the handle showed potential damage to the camera wires at the breakout region.No damage to camera wires were seen around the strain relief.X-ray imaging shows no damage to the camera wires at the printed circuit board assembly (pcba).The handle was opened and the electrical components inside were inspected visually.Camera wire damage was seen at the breakout region in the form of a break.Visual assessment showed no problems with the glue feature.The bond of the glue feature to the printed circuit board assembly (pcba) was inspected and tweezers were used to wiggle the glue feature.The connection of the camera wires to the pcba was also inspected by slightly lifting the bottom of the glue feature for each of the four camera wires using the tip of the tweezers.No effect in restoring an image was seen after these interactions.The reported event was confirmed.During product analysis, it was noted that potential camera wire damage in the breakout region of the catheter was observed.Upon initial insertion of the device, no image was seen.Visual assessment of the camera wires at the breakout region showed that the camera wire became kinked around the steering wires and the plastic optical fibers (pofs).Repetitive articulation during procedure may have caused the steering wires to kink and damage the camera wire.Based on all gathered information, the probable cause for the reported event due to camera wire damage is cause traced to component failure, which indicates that the failure was caused by expected component failure without any design or manufacturing issue specifically the camera wire jacket.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16582861
Report Number3005099803-2023-01322
Device Sequence Number4747635
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number0030154316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight60 KG